Oklahoma, 2013

Drought in Oklahoma, March 1 to 31, 2013

March 1 to 31, 2013 · NWS TSA · 25 events in 25 counties and zones

Widespread and much needed rainfall fell across portions of eastern Oklahoma during March 2013. The exception was much of northeastern Oklahoma, where most locations received below half of the normal average precipitation for the month.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Widespread and much needed rainfall fell across portions of eastern Oklahoma during March 2013. The exception was much of northeastern Oklahoma, where most locations received below half of the normal average precipitation for the month. Given the appreciable precipitation amounts that some of the area received in previous months, the additional rainfall that occurred this month helped to alleviate the long-term drought across some of the region. By the middle of the month, severe drought (D2) conditions had improved to moderate drought (D1) conditions over much of far eastern Oklahoma. Despite the improvement across some of the region, extreme drought (D3) conditions persisted across Creek, Osage, Pawnee, Washington, and Nowata Counties while severe drought (D2) conditions remained across Choctaw, Pushmataha, Pittsburg, McIntosh, Okfuskee, Okmulgee, Muskogee, Wagoner, Tulsa, Mayes, Rogers, and Craig Counties. Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 28, 11:44 PM CST, 16 minutes earlier.

Area forecast discussion, Feb 28, 11:44 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CST THU FEB 28 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRATO CU CLOUD GENERALLY 2-4 THOUSAND FEET HOLDING OVER
THE TAF AREA TONIGHT AND SLOWLY RISING / THINING FROM THE
SOUTHWEST FRIDAY TO VFR CEILINGS ABV 3 THOUSAND FEET.
NO VISIBILITY RESTRICTIONS.

&&

.PREV DISCUSSION... /ISSUED 931 PM CST THU FEB 28 2013/

..UPDATE...

DISCUSSION...
UPDATED FORECAST WILL ADJUST FOR LOW CLOUD COVER CURRENTLY OVER
NORTHERN AREAS...WITH SHORT TERM DATA AND SATELLITE TRENDS
SUPPORTING NEAR PERSISTENCE WITH THE ONGOING PLACEMENT. TEMPS
CONTINUE TO TREND VERY NEAR A CLUSTERED SET OF SHORT TERM DATA
THUS WILL MAINTAIN OVERNIGHT MINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   28  41  24  42 /   0   0   0   0
FSM   30  42  27  43 /   0  10  10   0
MLC   30  44  27  45 /   0   0   0   0
BVO   26  39  23  41 /  10  10   0   0
FYV   27  37  23  38 /  10  10  10  10
BYV   27  36  22  37 /  10  20  20  10
MKO   28  41  25  43 /   0   0   0   0
MIO   26  37  22  39 /  10  10  10   0
F10   29  42  25  44 /   0   0   0   0
HHW   30  48  28  47 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....12
AVIATION...21
Hazardous weather outlook, Feb 28, 5:00 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CST THU FEB 28 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CST THU FEB 28 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COOL AND DRY WEATHER WILL PREVAIL THROUGH SATURDAY...WITH A
NOTICEABLE WARM UP BY EARLY NEXT WEEK.  THE NEXT STORM SYSTEM
WILL PASS MONDAY INTO TUESDAY...HOWEVER A LACK OF MOISTURE
WILL LIMIT PRECIPITATION CHANCES.  PERIODIC GUSTY WINDS ALONG
WITH THE WARMER TEMPERATURES MAY RAISE FIRE WEATHER
CONCERNS DAILY FOR MUCH OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Adair

When
March 1, 12:00 AM CST to March 12, 5:00 AM CST
Where
Adair forecast zone
Reported by
Official NWS Observations
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Cherokee

When
March 1, 12:00 AM CST to March 12, 5:00 AM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Choctaw

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Craig

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Creek

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Delaware

When
March 1, 12:00 AM CST to March 12, 5:00 AM CST
Where
Delaware forecast zone
Reported by
Official NWS Observations
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Haskell

When
March 1, 12:00 AM CST to March 12, 5:00 AM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Latimer

When
March 1, 12:00 AM CST to March 12, 5:00 AM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
March 1, 12:00 AM CST to March 12, 5:00 AM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Drought, Mayes

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, McIntosh

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Muskogee

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Nowata

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Osage

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Ottawa

When
March 1, 12:00 AM CST to March 12, 5:00 AM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Pawnee

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Rogers

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
March 1, 12:00 AM CST to March 12, 5:00 AM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Drought, Tulsa

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Wagoner

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Washington

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437647, 437648, 437649, 437650, 437651, 437652, 437653, 437654, 437655, 437656, 437657, 437658, 437659, 437660, 437661, 437662, 437663, 437664, 437665, 437666, 437667, 437668, 437669, 437670, 437671.